MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SHRT TROCH. {} 11.5X15 {} BLUE; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. SHRT TROCH. {} 11.5X15 {} BLUE; NAIL, FIXATION, BONE
Model Number 71639315
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/18/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that one of our distributer made po for trigen trochanteric nail without specifying screws.Operation was started to use trigen kit but after drilling of the bone and preparing femur and neck for the operation, operator and sales personnel realized that there was no related screws in the kit for this reason trigen nail was removed from the patient.Operation was completed with different brand nail kit however patient bone was harmed and fractures were seen.No specific product problem was reported.
 
Additional Manufacturer Narrative
The associated trigen short lateral bend trochanteric nail was not returned for evaluation.A clinical evaluation noted that three x-ray images were provided and reviewed, and a trochanteric fracture can be seen on the pre-implant image.The post-implant image shows the trochanteric fracture could be extending medially, or it may just be opened after alignment of the bone and the competitor device stabilizing the fracture.It was reported the procedure was completed with the added time for the procedure.The impact of the extra prep for the original trigen nail cannot be concluded.It can¿t be confirmed if the ¿fracture seen¿ was progression of the original due the prep and possible implant of the unused trigen nail.There is no report of the patient¿s current condition or healing status.No further clinical assessment is warranted at this time.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.No further actions are being taken at this time; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.
 
Additional Manufacturer Narrative
Results of investigation: the associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The nail was returned without screws.The device has signs of damage from attempted use.The device was manufactured in 2013.The medical investigation concluded that there was no failure of the explanted device; therefore, no analysis will be performed.No further clinically relevant supporting documentation was provided.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.The probable cause for this event is likely a procedural error.The need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
SHRT TROCH. {} 11.5X15 {} BLUE
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7774561
Report Number1020279-2018-01516
Device Sequence Number19324485
Product Code JDS
UDI-Device Identifier03596010462633
UDI-Public03596010462633
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K981529
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/18/2023
Device Model Number71639315
Device Catalogue Number71639315
Device Lot Number13LM15248
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2019
Initial Date Received by Manufacturer 07/18/2018
Supplement Date Received by Manufacturer07/18/2018
07/18/2018
Initial Report FDA Received Date08/10/2018
Supplement Report FDA Received Date01/14/2019
03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;